Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 58, NWS Cleveland, OH

July 15, 2017

NWS Cleveland, OH issued this small craft advisory at Jul 15, 2017, 10:30 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2017, 10:30 AM EDT (14:30 UTC)
Expired
Jul 15, 2017, 3:41 PM EDT
In force
5 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

539 
WHUS71 KCLE 151430
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1030 AM EDT SAT JUL 15 2017

LEZ146>149-152230-
/O.NEW.KCLE.SC.Y.0058.170715T1430Z-170716T0000Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1030 AM EDT SAT JUL 15 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS...WEST 10 TO 15 KNOTS WITH GUSTS UP TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LOMBARDY
1 follow-up statement
729 
WHUS71 KCLE 151941
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT SAT JUL 15 2017

LEZ146>149-152045-
/O.CAN.KCLE.SC.Y.0058.000000T0000Z-170716T0000Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
341 PM EDT SAT JUL 15 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED ALLOWING WAVES TO SUBSIDE BELOW 4 FEET.
THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 9:15 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 15, 9:15 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
915 AM EDT Sat Jul 15 2017

.SYNOPSIS...
High pressure over the Mid Mississippi Valley will drift slowly east
across the forecast area today.  The high will slide SE Sunday
allowing a cold front to push across the forecast area Sunday night.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Getting some reports of sprinkles or very light rain east of CLE
so have added a mention to the forecast. Have made some
adjustments to the sky conditions as well...especially in the
west where it is mostly clear right now. No changes to temps.

Original discussion...
High pressure centered over the Mid Mississippi will drift slowly
east today. As it does lake enhanced clouds will gradually
scatter out from the West. Will probably be late afternoon
before the eastern portions of the forecast area finally scatter
out. Other than that it will remain dry with temps just a
couple of degrees below normal.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
The high slides SE Sunday allowing a cold front to approach
from the NW. SPC has area under marginal threat for severe tsra
Sunday afternoon and evening. Capes expected to increase to near
2500 J/KG in the West Sunday afternoon, with front expected to
move into NW OH toward max heating.

An upper level trough over the Great Lakes region will support a
surface cold front as it pushes through the region Sunday night into
Monday. The environment ahead of this cold front looks favorable for
convection on Sunday night into Monday with surface dew points into
the upper 60s and CAPEs reaching the 2000 J/kg in spots. However, it
looks like severe will probably be limited to just right along the
cold front where the shear will be locally better.

There will likely be a break in convection between Sunday Night and
another round on Monday as the cold front pushes east of the area.
However, the upper trough over the Great Lakes will try to send
another wave of convection with a weak surface trough Monday
afternoon and evening. With how this next round looks to set up on
Monday, it is likely that the western areas remain dry while the
eastern areas see the bulk of the rainfall. This convection will
quickly move out Monday night into Tuesday as high pressure builds
in from the west allowing for a dry Tuesday.

Temperatures will be about normal for Sunday night, but will cool
well below average for Monday behind the cold front. Temperatures
will then rebound to about average for Tuesday as high pressure
moves in.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
High pressure will be over the area to start the long term period on
Wednesday, keeping the region dry and the temperatures seasonable.
The end of the week into the weekend certainly looks much more
active. While the extended guidance has some disagreement, it looks
like an upper trough will move into the region on Thursday
supporting a cold front that will move through the area on Thursday
into Friday, giving most areas a good shot at rain/storms. This
upper trough then persists over the area through the weekend sending
several waves of energy through allowing for more rain/storm
chances. Generally speaking, nudged precipitation chances up since
the runs are starting to come together, but timing and coverage are
limiting anything more than a chance pop. Temperatures look
seasonable through the period.

&&

.AVIATION /12Z Saturday THROUGH Wednesday/...
High pressure over Mid Mississippi Valley will move slowly east
today. Expect VFR stratus deck to linger into Saturday
afternoon. Areas of MVFR br toward daybreak.

OUTLOOK...Non-VFR possible again Sunday afternoon/night in
scattered thunderstorms as the next cold front approaches.

&&

.MARINE...
West winds of 10 to 20 knots producing waves of 2 to 4 feet for the
east half of the lake will subside tonight while turning to the NW.
High pressure shifting east into Ohio before weakening will produce
fairly light winds Sat into Sat night that back to SW.

The next cold front will drop SE across the lake late Sun and Sun
night causing winds of mainly 15 knots or less to veer back to the
NW for Mon. High pressure moving in for Tue will bring light, mainly
west winds.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/Kubina
SHORT TERM...DJB/Sefcovic
LONG TERM...Sefcovic
AVIATION...DJB
MARINE...Sefcovic
Hazardous weather outlook, Jul 15, 4:01 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
401 AM EDT Sat Jul 15 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-160815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
401 AM EDT Sat Jul 15 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected today or tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated strong to severe thunderstorms are possible Sunday afternoon
and evening. The greatest threat

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 9:55 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake6 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.